MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 3 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 3 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71421363
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2021, the patient experienced while walking in a shopping center a knee dislocated and the hinge assembly disengaged.The hinge mechanism of one (1) lgn hk fem assembly sz 3 rt broke causing the knee to dislocate.This adverse event was solved by revision surgery.
 
Additional Manufacturer Narrative
Although the involvement of all the devices was reported, the relationship with the investigated failure was directly associated to the hinge femoral assembly.The device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that based on the information provided, the hinge mechanism of one the lgn hk fem assembly sz 3 rt broke causing the knee to dislocate.The four images provided confirm the right knee dislocation and the hinge assembly is broken.However, without supporting medical documents, the pre/post implantation radiographs for comparison, or the return of the device we are unable to determine whether the implant selection was appropriate, if the implant was locked and aligned during the primary surgery, or whether strenuous activity/ trauma contributed to the adverse event.The impact to the patient beyond the revision is unknown since the outcome of the patient was not reported.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed in warnings and precautions that the implant can break or become damaged as a result of strenuous activity or trauma.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with the inspection drawing, the final inspection includes the verification of part configuration per print.Also, per material specification, the quality and manufacture of polyethylene shall be controlled.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient anatomy, abnormal loading of limb, excessive forces and/or injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN HK FEM ASSEMBLY SZ 3 RT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20776707
Report Number1020279-2024-02464
Device Sequence Number7914476
Product Code KRO
UDI-Device Identifier00885556414958
UDI-Public885556414958
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2022
Device Catalogue Number71421363
Device Lot Number15LM08798
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date01/14/2025
Date Device Manufactured11/25/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEGION HK 21MM BOLT - SLEEVE, LOT#:18MTM0001A; LEGION HK GD MOTION ISRT 18MM SZ 4-5 RT; LEGION HK GD MOTION ISRT 21MM SZ 4-5 RT, LOT#:18EM; LEGION HK TIBIAL BASE SZ 4 RIGHT, LOT#:19FBP0029; LGN CEMENT STEM10MMX120MM STRT, LOT#:18JAP0066; LGN HK DIS FEM WDGE SZ 3-20M, LOT#:14AAP0471; LGN POS FEM WDG 5MM SZ3-4 LNG, LOT#:19JSM0196; LGN RK/HK FULL TIB WDGE SZ3-4 10MM, LOT#:14CSL0001
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown